About

Member has chosen to not make this information public.

Groups

Member not yet following any Groups.

Pages

Member not yet following any Pages.

Posts (1)

Nov 6, 2016 · Weaning off of Pristiq in Depression & Anxiety

I have been taking antidepressants for the past 20 years, most of which did not help. I was very apprehensive to try Pristiq because it was a new drug and I know the “trial” period to test new medications can be for as little as 3 months and with no more than 1000 participants. I tried Pristiq because I really didn’t have any other option and my depression is severe. As with all antidepressants, it worked for a period of time, but for the past year I have struggled and now after a total of 5 years on the drug, my doctor wants to try another new medication. I am terrified! I have taken 50 mg of Pristiq and if I am late taking the medication, I experience electrical zaps in my brain, migraines, nausea and have a hard time functioning. I work as a nurse and help my daughter with her 3 children. How am I going to get through the horrible withdrawal symptoms? I have read so many terrible stories about other people withdrawing from the medication and most of them only took the drug for 1-2 years. My doctor does not understand how sick a person gets and when I’ve tried missing just one dose, I thought I was going to have a seizure. I know I need to taper off of the medication, but I am so fearful of the withdrawal symptoms and what if my depression gets worse? I was hospitalized for my depression approximately 9 years ago after a doctor put me on Methidone for chronic pain and that caused me to become suicidal. I don’t necessarily have much faith in doctors and would like to hear from others who have gone through this with success.